MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-5.0-CT-NT-ABRM-1111
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject® double lumen minocycline/rifampin power-injectable picc placed in arm was found leaking at the hub on (b)(6) 2018.The line was removed and another device was placed.To date, additional patient, device and event information has been requested from the facility but not yet provided.As reported, the patient did not experience any adverse effects due to his occurrence, however, a second procedure was required to replace the device.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received with the receipt of device on(b)(6) 2018.The device was placed in the right basilica vein on (b)(6) 2018 and removed on (b)(6) 2018 due to leaking observed at the white lumen.The device was utilized for blood products, chemo and labs.Patient demographics and device information were also provided.
 
Additional Manufacturer Narrative
Device evaluation the reported used device was returned to cook inc.For evaluation.Visual inspection verified a 1.6cm "burst" noted from the distal tip of the 28.2cm catheter.The burst/bulge is approximately 0.9cm in length.Functional testing of the device determined the lumen was occluded and therefore over pressurized and "burst".Investigation a document-based investigation reviewed the following: instructions for use, quality control, drawings, manufacturing instructions, device history record and complaint history.There is no evidence to suggest the finished product was not made to specifications.A review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.Conclusion based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.It is unknown what led to the occlusion.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.

Brand Name
TURBO-JECT® DOUBLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7997040
Report Number1820334-2018-03081
Device Sequence Number16250257
Product Code LJS
UDI-Device Identifier00827002239135
UDI-Public(01)00827002239135(17)190712(10)8633089
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2019
Device Catalogue NumberUPICDS-5.0-CT-NT-ABRM-1111
Device Lot Number8633089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer10/22/2018
12/11/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date11/21/2018
01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR